Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 20, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Aug 30, 2010, 3:33 AM CDT for 4 counties in Nebraska. It took effect at Aug 30, 2010, 1:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2010, 3:33 AM CDT (08:33 UTC)
- In effect from
- Aug 30, 2010, 1:00 PM CDT
- Expired
- Aug 30, 2010, 3:43 PM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Garfield County, NE, Holt County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2373 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
036 WWUS73 KLBF 300833 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 AM CDT MON AUG 30 2010 ...GUSTY WINDS WILL IMPACT PORTIONS OF NORTH CENTRAL NEBRASKA THIS AFTERNOON... .SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH THIS AFTERNOON IN ADVANCE OF AN APPROACHING COLD FRONT. WINDS WILL DECREASE THIS EVENING TOWARD SUNSET. NEZ007-010-028-029-310000- /O.NEW.KLBF.WI.Y.0020.100830T1800Z-100831T0000Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 333 AM CDT MON AUG 30 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. STRONG SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY THIS AFTERNOON ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. WINDS ARE EXPECTED TO DIMINISH SOME THIS EVENING TOWARD SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON EAST TO WEST ROUTES. && $$ CLB
1 follow-up statement
740 WWUS73 KLBF 302043 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT MON AUG 30 2010 NEZ007-010-028-029-302145- /O.CAN.KLBF.WI.Y.0020.000000T0000Z-100831T0000Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 343 PM CDT MON AUG 30 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED AND REPLACES THE ADVISORY. SEVERE THUNDERSTORMS COULD DEVELOP THIS EVENING AND THE STORMS WILL BE CAPABLE OF WINDS OF UP TO 80 MPH IN THE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Aug 30, 3:32 AM CDT, 1 minute earlier.
Area forecast discussion, Aug 30, 3:32 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 AM CDT MON AUG 30 2010 DISCUSSION... MAIN WAVE LOOKS TO BE SWINGING THROUGH BASE OF AMPLIFIED WESTERN TROF...BEING PUSHED BY UPSTREAM ENERGY DIVING ALONG B.C. COAST. AS THIS LEAD WAVE EJECTS FROM TROF TODAY IT LOOKS TO MERGE WITH ENERGY NOW MOVING INTO WESTERN NEW MEXICO...AND PROVIDE LIFT FOR LARGER SCALE ASCENT OVER MUCH OF CENTRAL AND WESTERN NEBRASKA INTO THE HIGH PLAINS. MOISTURE CONTINUES TO FEED INTO CENTRAL NEBRASKA PER INCREASING PWATS ON KLBF RAOB AND GOES DPI TPW PRODUCT. MID LEVEL WINDS WILL ALSO BE ON THE INCREASE AS HGHT FALLS COMMENCE AHEAD OF APPROACHING TROF AND EMBEDDED S/W ENERGY. THESE INCREASING WINDS COMBINED WITH MODERATE CAPE VALUES SHOULD LEAD TO SCATTERED THUNDERSTORM DEVELOPMENT AS ASCENT FROM THE WAVES ARE ENHANCED BY THE ENTRANCE REGION OF THE UPPER JET MOVING OVER WESTERN NEBRASKA THIS AFTERNOON. MODEL HAVE BEEN HINTING AT LINE OF CONVECTION FORMING NEAR AND EAST OF HWY 83 THE PAST FEW DAYS ALONG AXIS OF GREATER LLVL INSTABILITY AND HAVE UPPED POPS ACCORDINGLY. SHEAR/BOUYANCY COMBINATION LOOKS MARGINAL FOR WIDESPREAD SEVERE WEATHER PRODUCTION WITH BUFKIT PROFILES IDICATING AN ELONGATED AND RATHER SKINNY CAPE PROFILE...ESPECIALLY THROUGH THE HAIL PRODUCTION AREA. SPEED SHEAR IS ALSO MORE PRELEVANT THAN TURNING WINDS WITH HEIGHT...BUT EXPECT THE STRONGER WINDS ALOFT COULD MAKE IT TO SFC AND THIS WOULD BE THE PRIMARY THREAT. PROFILES ACROSS FAR NORTHEAST ZONES SLIGHTLY BETTER DUE TO INCREASES 0-3KM CAPE VALUES SO DISCRETE STORMS MAY BE POSSIBLE ALONG AND EAST OF HIGHWAY 183 THIS EVENING...OTHERWISE MORE LINEAR/MULTICELL STORMS ARE ANTICIPATED. ANOTHER CONCERN TODAY ACROSS THE NORTHEAST CWA WILL BE STRONG WINDS. GUIDANCE NUMBERS HAVE BEEN INCREASING THE PAST SEVERAL RUNS IN VCNTY OF ONL...WHICH HAS FLIRTED WITH OR BRIEFLY HIT WIND ADV CRITERIA THE PAST FEW DAYS. AS SUCH HAVE OPTED TO ADD FAR NORTHEAST CORNER OF CWA INTO LOW END WIND ADVISORY...WITH BUFKIT MOMEMTUM XFER NUMBERS HINTING AT A FEW GUSTS APPROACHING 45 MPH AROUND 21Z THIS AFTERNOON. TEMPS SOMEWHAT PROBLEMATIC WITH ADDED MOISTURE AND INCREASING CLOUD COVER THIS AFTERNOON. THERMAL RIDGE NOT QUITE AS STRONG...BUT COMPRESSIONAL HEATING AHEAD OF FRONT COULD PUSH A FEW TEMPS WELL INTO THE MID 90S OVER PORTIONS OF WESTERN CWA...WITH COLD FRONT PASSAGE NOT ANTICIPATED UNTIL THE MORNING HOURS OF TUESDAY...UNLESS CONVECTION IS STRONG ENOUGH OVER THE BLACK HILLS TO PUSH THIS THROUGH FASTER. MODELS IN GENERAL AGREEMENT OF THIS FRONT SETTLING ACROSS NORTHERN KS INTO SOUTHEAST NEBRASKA WHERE INSTABLITY WILL FOCUS FOR THUNDESTORM DEVELOPMENT TUESDAY AFTERNOON AND EVENING. SOUTHERN CWA SEEMS TO HAVE THE BEST CHANCE NEAR THIS FRONT...WITH ISENTROPIC LIFT INCREASING TUESDAY NIGHT AS MID LEVEL WIND MAXIMA MOVES OVER UPSLOPE FLOW ACROSS THE HIGH PLAINS. WESTER TROF WILL FINALLY BE FORCED OVER NORTHERN ROCKIES AND INTO ADJACENT PLAINS WEDNESDAY INTO EARLY THURSDAY AND THIS LOOKS TO BE A RATHER ACTIVE PERIOD WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED. POPS IN GOOD SHAPE DURING THIS TIME AND ONLY MADE A FEW TWEAKS WITH TEMPERATURES RETURNING TO MORE SEASONAL LEVELS. DRIER CONDITIONS SHOULD MOVE IN BEHIND TROF ON THURSDAY INTO LATE WEEK AND NO MAJOR CHANGES NEEDED TO GOING FORECAST ATTM. && AVIATION... FOR THE KLBF AND KVTN TERMINALS THROUGH 12Z TUESDAY... MID TO HIGH LEVEL CLOUDINESS WILL CONTINUE TO THICKEN TODAY IN ADVANCE OF AN APPROACHING FRONTAL BOUNDARY. LATER THIS AFTERNOON...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS WESTERN AND NORTH CENTRAL NEBRASKA AND WILL PROBABLY IMPACT THE KLBF AND KVTN TERMINALS AFTER 20Z. BETTER CHANCES FOR THUNDERSTORMS EXIST AT THE KVTN TERMINAL AND WILL BE HANDLED WITH A TEMPO GROUP AS SCATTERED COVERAGE IS EXPECTED. FURTHER SOUTH AT THE KLBF TERMINAL...LESS CONFIDENCE IN THUNDERSTORMS EXISTS AND SINCE COVERAGE IS ONLY EXPECTED TO BE ISOLATED TO WIDELY SCATTERED...A PROB30 GROUP WILL BE UTILIZED. SOUTHERLY WINDS WILL BE STRONG IN ADVANCE OF THE FRONT WITH SPEEDS RANGING FROM 15 TO 25 KTS WITH SOME INFREQUENT GUSTS AROUND 30 KTS. LOOK FOR WINDS TO DECREASE AFTER 03Z TONIGHT AT KVTN AND AFTER 06Z AT KLBF AS THE FRONT PASSES THROUGH. BEHIND THE FRONT...NORTHWESTERLY WINDS OF 5 TO 15 KTS ARE EXPECTED OVERNIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 1PM TO 7 PM CDT FOR NEZ007-010-028-029. && 13/CLB
Hazardous weather outlook, Aug 29, 3:43 PM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT SUN AUG 29 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-301000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 343 PM CDT SUN AUG 29 2010 /243 PM MDT SUN AUG 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SOUTH WINDS AT 25 TO 35 MPH WITH A FEW GUSTS TO 45 MPH IS POSSIBLE OVER BOYD...HOLT...GARFIELD AND WHEELER COUNTIES THROUGH 9 PM CDT. ISOLATED HIGH BASED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE FAR NORTHWEST SANDHILLS TONIGHT. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL TRACK ACROSS WESTERN AND NORTH CENTRAL NEBRASKA ON MONDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. SEVERE THUNDERSTORM DEVELOPMENT IS POSSIBLE IN AREAS GENERALLY EAST OF HIGHWAY 61 AS THE COLD FRONT MOVES SOUTHEAST DURING THE AFTERNOON AND EVENING. DAMAGING WINDS ARE THE PRIMARY THREAT. THE COLD FRONT WILL STALL OUT OVER THE PLAINS AND BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT TUESDAY NIGHT THROUGH WEDNESDAY. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:13 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 47 min |
| Aug 30, 3:14 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 46 min |
| Aug 30, 4:06 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 39 min |
| Aug 30, 4:20 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 40 min |
| Aug 30, 4:38 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 52 min |
| Aug 30, 4:56 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Garfield, Holt, Loup, Rock | 49 min |
| Aug 30, 5:08 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Keya Paha | 37 min |
| Aug 30, 5:36 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Rock, Wheeler | 54 min |
| Aug 30, 6:26 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 27 min |
Nearby
Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.